MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SMARTSET HV 20G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS INC US SMARTSET HV 20G; BONE CEMENT : BONE CEMENT
Model Number 3092-020
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon indicated the patient will undergo a right knee revision due to suspected tibial tray loosening when the patient is medically cleared.Two depuy cement products were used during the primary operation.Doi: (b)(6) 2016, dor: unknown, right knee.
 
Event or Problem Description
Medical records received on 7 feb 2020 were reviewed to identify patient harms/product issues on 19 feb 2020.The patient underwent a right knee revision due to pain, decreased range of motion, and tibial tray loosening at the cement to implant interface.The femoral component was well-fixed but revised.The patellar component was well-fixed and retained.Two depuy cement products were used during the primary operation.Doi: (b)(6) 2016.Dor: (b)(6) 2019 right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative: added: b3, b5, d7, d11, h6 (no code available (3191) is used to capture the device revision or replacement); corrected: a2, b1, h1.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot device history reviewed on (date) 0 non-conformances on this lot number.Final micro and sterility tests passed.(b)(4) units released.Lot expiry date: 31 july 2017.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
SMARTSET HV 20G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8934903
Report Number1818910-2019-102314
Device Sequence Number2000825
Product Code LOD
UDI-Device Identifier10603295168324
UDI-Public10603295168324
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number3092-020
Device Catalogue Number3092020
Device Lot Number8158656
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer01/10/2020
02/19/2020
10/09/2020
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date01/16/2020
03/04/2020
10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FB INSRT SZ 5 5MM; ATTUNE CR FB INSRT SZ 5 5MM; ATTUNE CR FEM RT SZ 5 CEM; ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL ANAT PAT 35MM; SMARTSET HV BONE CEMENT 40G; ATTUNE CR FB INSRT SZ 5 5MM
Patient Age51 YR